MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX30038UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use two resolute onyx rx coronary drug eluting stent to treat a moderately tortuous, severely calcified lesion exhibiting 100% stenosis located in the mid right coronary artery (rca).The devices were inspected with no issues noted.Negative prep was performed with no issues.The lesion was pre dilated.The devices did not pass through a previously deployed stent.Resistance was not encountered when advancing the 3.00 x 38mm stent.Resistance was encountered when advancing the 3.00 x 30mm stent.Excessive force was not used during delivery of devices.It was reported that stent dislodgement occurred during delivery to/at a lesion.It was stated that the 3.00 x 38mm stent was deployed.An attempt to cross the deployed 3.00 x 38mm stent with the 3.00 x 30mm stent failed and stent dislodgement occurred when attempting to remove the catheter.It was reported that a snare was used to grab the 3.00 x 30mm stent which then entangled with the 3.00 x 38mm stent and both stents were removed using the snare.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it was stated that it took two inflation attempts to deploy the 3.00 x 38mm onyx stent; 18 atm inflation pressure was applied on first inflation, while 19 atm inflation pressure was applied on second inflation.Post dilation was achieved using a 3.0 x 15mm nc euphora balloon.It was later reported that the 3.00 x 38mm onyx stent deformed when attempting to cross with the 3.00 x 30mm onyx stent.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9876763
Report Number9612164-2020-01341
Device Sequence Number14248936
Product Code NIQ
UDI-Device Identifier00643169557048
UDI-Public00643169557048
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2021
Device Model NumberRONYX30038UX
Device Catalogue NumberRONYX30038UX
Device Lot Number0009930819
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer04/03/2020
04/03/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/16/2020
05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight81